08Sep 2018

WHEN THE TREATMENT OF A PATHOLOGY AGGRAVATES ANOTHER.TERBINAFINE AND PSORIASIS: TWO CASES REPORT.

  • Service de dermatologie-v?n?rologie, H?pital d?instruction Mohammed V, Rabat-Maroc.
Crossref Cited-by Linking logo
  • Abstract
  • Keywords
  • References
  • Cite This Article as
  • Corresponding Author

Terbinafine is an allylamine having an in vitro fungicidal effect on dermatophytes and fungistatic on Candida albicans. It is an agent widely used in dermatology but also in general medicine and other specialties. It is, however, responsible of side effects in 10.5% of patients, mainly gastrointestinal and cutaneous. These cutaneous manifestations occur in 2.7% of patients in the form of erythema, urticaria, eczema, pruritus or rarely of alopecia areata. Cases of erythema multiforme / toxic epidermal necrolysis and Stevens-Johnson syndrome have been reported. We report the cases of two patients who had psoriasis lesions after taking oral terbinafine.


  1. Hall, M., Monka, C., Krupp, P., O?Sullivan, D., 1997. Safety of oral terbinafine: results of a postmarketing surveillance study in 25,884 patients. Dermatol. 133, 1213?1219.
  2. Villars VV, Jones TC. Special features of the clinical use of oral terbinafine in the trealment of fungal diseases. Br J Dermatol 1992:126:61-9.
  3. White SI, Bowen-Jones D. Toxic epidermal necrolysis induced by terbinafine in a patient on long-term anti-epileptics. Br J Dermatol 1996;134:178-92.
  4. Wilson, N.J., Evans, S., 1998. Severe pustular psoriasis provoked by oral terbinafine. J. Dermatol. 139, 168.
  5. Oda T, Sawada Y, Yamaguchi T, et al. Psoriatic erythroderma caused by terbinafine: a possible pathogenetic role for IL-23.?J Investig Allergol Clin Immunol. 2017;27(1):63?64.
  6. Tsankov N, Kazandjieva J, Drenovska K. Drugs in exacerbation and provocation of psoriasis. Clin Dermatol 1998; 16: 333-51
  7. Wach F, Stolz W, R?diger R, et al. Severe erythema annulare centrifugum-like psoriatic eruption induced by terbinafine. Arch Dermatol 1995; 131:960-1.
  8. Skoven I, Thormann J. Lithium compound treatment and psoriasis. Arch Dermatol 1979;115:1185-7.
  9. Eriksen JG. Christiansen JJ, Assmussen I. Pustulosis palmoplantaris caused by angiotensin-converting enzyme inhibitors. Ugeskr Laeger 1995;157:3335-6.
  10. Gupta AK, Sibbald RG, Knowles SR, Lynde CW, Shear NH. Terbinafine therapy may be associated with the development of psoriasis de novo or its exacerbation: four case reports and a review of drug-induced psoriasis.?J Am Acad Dermatol. 1997;36:858?862.
  11. Kim BS, Jang HS, Jwa SW, et al. Generalized pustular psoriasis and hepatic dysfunction associated with oral terbinafine therapy.?J Korean Med Sci. 2007;22:167?169.
  12. Doyon JB, Liu KJ, Berman RA. Metoprolol-induced total body erythroderma.?J Gen Intern Med. 2017;32(2):221?222.
  13. Stanford CW, Kollipara R, Melookaran AM, Hall JC. Palmoplantar pustular psoriasis following initiation of a beta-blocker: disease control with low-dose methotrexate.?Cutis. 2014;94(3):153?155.

[Jawad El-Azhari, Youssef Zemmez, Naoufal Hjira and Mohammed Boui. (2018); WHEN THE TREATMENT OF A PATHOLOGY AGGRAVATES ANOTHER.TERBINAFINE AND PSORIASIS: TWO CASES REPORT. Int. J. of Adv. Res. 6 (9). 125-128] (ISSN 2320-5407). www.journalijar.com


Jawad El-AZhari
Service de dermatologie-vénérologie, Hôpital d’instruction Mohammed V, Rabat-Maroc

DOI:


Article DOI: 10.21474/IJAR01/7652       DOI URL: http://dx.doi.org/10.21474/IJAR01/7652


Share this article